MAUDE Adverse Event Report: BECKMAN COULTER IRELAND ACCESS FREE T3 REAGENT; RADIOIMMUNOASSAY, TOTAL TRIIODOTHYRONINE

BECKMAN COULTER IRELAND ACCESS FREE T3 REAGENT; RADIOIMMUNOASSAY, TOTAL TRIIODOTHYRONINE
Catalog Number A13422
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/29/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).A beckman coulter (bec) field service engineer (fse) was not dispatched to the customer's laboratory to assess instrument performance as the customer was not questioning performance.There were no hardware errors, system flags or issues with other assays in conjunction with this event.There is no evidence that the access free t3 reagent was returned for further evaluation by bec.The customer sent five (5) patient samples to the bec marseilles complaint handling unit (chu) for evaluation.It is unknown if these five (5) patient samples correspond to the any of the seven (7) patients given by the customer as examples of the event.The bec chu tested the five (5) patient samples and obtained results within the normal reference range of the access free t3 assay.Bec was unable to confirm the customer's report of falsely elevated access free t3 results.In conclusion, the cause of the falsely elevated access free t3 results can not be identified with the information provided by the customer.
 
Event or Problem Description
The customer reported obtaining falsely elevated free triiodothyronine (access free t3) results for several patients on the laboratory's unicel dxi 800 access immunoassay system (serial number not provided).The customer provided sample results for seven (7) patients that initially resulted with elevated access free t3 results above the normal reference range of the assay that were discordant to their other thyroid testing, free thyroxine (access free t4) and human thyroid stimulating hormone (access htsh) as well as to another methodology.The customer reanalyzed the patients' samples again on the unicel dxi 800 access immunoassay system and obtained a similar, elevated access free t3 result.The samples were also analyzed on an alternate unknown methodology which produced lower, discordant results within the normal reference range of the assay.The initial, elevated access free t3 results were not released from the laboratory.There were no reports of change to or impact to patient treatment in conjunction with this event.The customer did not supply any data regarding system performance indicators such as quality controls (qc), calibration curves or system check reports for review.There were no reports or hardware errors, system flags or issues with other assays in conjunction with this event.The customer also did not supply any information regarding sample collection or processing for this event.There were no reports of sample integrity issues in conjunction with this event.

Brand Name
ACCESS FREE T3 REAGENT
Common Device Name
RADIOIMMUNOASSAY, TOTAL TRIIODOTHYRONINE
Manufacturer (Section D)
BECKMAN COULTER IRELAND
mervue business park
mervue, galway,
EI 
MDR Report Key6114121
Report Number9680746-2016-00006
Device Sequence Number496863
Product Code CDP
UDI-Device Identifier15099590201661
UDI-Public(01)15099590201661(17)170228(11)160321(10)671033
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/24/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2017
Device Catalogue NumberA13422
Device Lot Number671033
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2016
Initial Report FDA Received Date11/18/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age40 YR